MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125SIM
Medical Device Problem Codes Sticking (1597); Difficult to Advance (2920); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a neuron 6f select catheter (6f select).During the procedure, while advancing a 6f select through a neuron max 6f 088 long sheath (neuron max), the physician experienced resistance and the 6f select wouldn't advance smoothly through the neuron max.The physician stated that the 6f select required unusual force to advance and was almost impossible to turn and felt unusually sticky.The 6f select was flushed before use and after the initial recognition of the issue.However, the physician was still unable to advance it and therefore, it was removed.No visible damage was observed on the 6f select after removal.Thereafter, the procedure was completed using the same neuron max and other manufacturer's catheters.There was no report of an adverse effect to the patient.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5951145
Report Number3005168196-2016-01323
Device Sequence Number598955
Product Code DQY
UDI-Device Identifier00814548012070
UDI-Public00814548012070
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/02/2019
Device Catalogue NumberPNS6F125SIM
Device Lot NumberF69593
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2016
Initial Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR